Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Tucson, AZ

September 11, 2025Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 11, 2025, 2:42 PM MST for Cochise County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2025, 2:42 PM MST (21:42 UTC)
Expired
Sep 11, 2025, 4:44 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 41 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 4:01 PM MSTFLASH FLOOD2 Ne Benson, AZSocial media report of stuck cars on Pomerene Rd due to flash flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3714 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WGUS55 KTWC 112142
FFWTWC
AZC003-112345-
/O.NEW.KTWC.FF.W.0049.250911T2142Z-250911T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
242 PM MST Thu Sep 11 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  West Central Cochise County in southeastern Arizona...

* Until 445 PM MST.

* At 242 PM MST, Doppler radar indicated thunderstorms between 1.00 
  and 1.50 inches of heavy heavy rain has fallen generally northeast 
  of Benson, north of Interstate-10. Flash flooding is ongoing or 
  expected to begin shortly especially along washes that drain into 
  the San Pedro River north of Interstate-10.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Benson.

This includes Interstate 10 between mile markers 307 and 315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3206 11023 3201 11031 3195 11027 3196 11018
      3200 11013 3208 11018

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
1 follow-up statement
433 
WGUS75 KTWC 112344
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
444 PM MST Thu Sep 11 2025

AZC003-112354-
/O.CAN.KTWC.FF.W.0049.000000T0000Z-250911T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
444 PM MST Thu Sep 11 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL COCHISE 
COUNTY...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3206 11023 3201 11031 3195 11027 3196 11018
      3200 11013 3208 11018

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:35 PM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 11, 12:35 PM MST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1235 PM MST Thu Sep 11 2025

.SYNOPSIS...Scattered afternoon and evening thunderstorms will
continue through Friday, mainly from Tucson south and eastward.
Gusty winds, brief heavy rain, blowing dust and lightning will be
the main hazards. High temperatures will lower several degrees
through Saturday, when highs will top out a couple of degrees below
normal. There will be a slight chance of thunderstorms southeast of
Tucson on Saturday and dry conditions areawide Sunday. Temperatures
warm back up a couple of degrees next week, along with a return of
slight chances of afternoon and evening thunderstorms.

&&

.DISCUSSION...Arizona remains sandwiched between a trough to the
west and high pressure aloft centered over the Texas panhandle.
South to southwest flow continues to advect moisture northward
across the the forecast area. The latest Blended TPW Imagery
indicates PW values around 1 inch across much of southeast Arizona.
However, the 250911/18 KTWC sounding indicates a PW value of 1.30
inches. Overall, plenty of moisture in place for thunderstorm
development. The latest high-res guidance continues to indicate
isolated to scattered thunderstorm coverage east of a Nogales to
Tucson to Oracle line this afternoon and evening. The models have a
similar repeat tomorrow, with the potential for storms starting a
little earlier and coverage clearly in the scattered to numerous
range. With the trough axis shifting slowly eastward into Friday,
convection may continue well into the evening (and even overnight)
hours given the upper level support and dynamics. The main threats
will be gusty outflow winds, areas of blowing dust and lighting.
While heavy rainfall will also be possible with the strongest
thunderstorms, mean flow of around 25 kts should keep this threat on
the minimal side. High temperatures will be within a degree or two
of normal today and Friday.

As the trough axis shifts eastward over the weekend drier air will
move into the region from the west. This will limit thunderstorms
chances to far eastern areas in Cochise, Graham and Greenlee
counties on Saturday and dry conditions areawide on Sunday. High
temperatures will be 3-5 degrees below normal on Saturday, warming
back up to near seasonal normals on Sunday.

The upper high then rebuilds across the western United States early
to mid next week. This will allow moisture to return to southeast
Arizona, with a slight chance of thunderstorms across eastern areas
Monday and Tuesday and across all of southeast Arizona mid to late
next week. High temperatures warm back into the upper 90s across the
lower deserts next week. 100 degrees is not out of the equation for
the latter part of next week, although NBM probabilities of that are
25 percent or less.

&&

.AVIATION...Valid through 13/00Z.
SCT-BKN clouds at 8k-11k ft AGL thru 12/06Z. Decreasing clouds
between 12/06Z and 12/17Z. SCT-BKN clouds again at 8k-11k ft AGL aft
12/17Z. Scattered -SHRA/-TSRA mainly east of KTUS-KOLS-KCGZ line
thru 12/04Z and again aft 12/18Z. Gusty and erratic winds to 45 kts
possible with any thunderstorm. Otherwise, SLY/SWLY SFC wind at 10-
16 kts with gusts to 20-25 kts thru 12/04Z and again aft 12/18Z. SFC
wind less than 10 kts and variable in direction between 12/04Z and
12/18Z.

&&

.FIRE WEATHER...Minimum RH values will be in the 20-35 percent range
through Saturday, lowering into the 15-30 percent range Sunday and
Monday. Scattered showers and thunderstorms are expected from the
Tucson area eastward today and Friday, with a slight chance of
showers and thunderstorms south and east of Tucson on Saturday. Dry
area-wide Sunday, then a slight chance of thunderstorms return again
next week. Gusty and erratic winds are expected with thunderstorms.
Outside of thunderstorm outflows, expect 20-foot winds to be 15 mph
or less, with some afternoon/early evening gusts to around 25 mph.
High temperatures will be near normal the next 7 days, except for
Saturday when they will be slightly below normal.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 12:20 PM MSTSevere Thunderstorm WarningTWCCochise23 min
Sep 11, 1:50 PM MSTAreal Flood AdvisoryTWCCochise, Pima115 min
Sep 11, 3:41 PM MSTAreal Flood AdvisoryTWCPima2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.